Ohio, 2003Flash Flooding and Flooding in Ohio, August 2, 2003
August 2, 2003 · NWS ILN · 12 events in 10 counties and zones
8 flood, 2 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 9:00 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 9:00 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 PM EDT FRI AUG 1 2003
MOIST SOUTHWEST FLOW PERSISTS ALOFT. SHORT WAVE OVER ILLINOIS IS
ENHANCING CONVECTION THAT IS MAINLY OVER NORTHERN INDIANA AND
NORTHWEST OHIO. WIDELY SCATTERED TSRA ARE TRAILING THE MAIN
ACTIVITY INTO CENTRAL AND SOUTHERN INDIANA.
WITH ACTIVITY NOT YET AFFECTING MOST OF OUR AREA...CHANCE POPS STILL
LOOK GOOD FOR TONIGHT. REST OF FORECAST IS STILL HOLDING UP WELL SO
NO UPDATE IS NEEDED AT THIS POINT.
.ILN...NONE.
CONIGLIO
Hazardous weather outlook, Aug 1, 4:30 AM EST, 19 hours 37 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EDT FRI AUG 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP...MAINLY THIS AFTERNOON.
IT WILL BE POSSIBLE FOR AN ISOLATED STORM TO PRODUCE STRONG WINDS
AND HAIL ESPECIALLY IN THE WESTERN PART OF THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 1, 6:42 PM EST, 5 hours 25 minutes before
OHZ034-020030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT FRI AUG 1 2003
...A SEVERE THUNDERSTORM IS APPROACHING MERCER COUNTY...
A SEVERE THUNDERSTORM NORTH OF MUNCIE WAS PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN. THIS STORM WILL REACH
MERCER COUNTY BY 830 PM. KEEP TUNED TO NOAA WEATHER RADIO OR OTHER
MEDIA SOURCES FOR ANY WARNINGS THAT MAY BE ISSUED.
CONIGLIO
Local storm report, Aug 1, 7:50 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0850 PM EDT FRI AUG 01 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM ROCKFORD OH 0.75 IN HAIL
08/01/03 MERCER
BCLocal storm report, Aug 1, 10:38 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1138 PM EDT FRI AUG 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM SAINT MARYS OH WIND DAMAGE
08/01/03 AUGLAIZE SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
TRAINED SPOTTER.
RLGEvent by event
8 flood, 2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Miami
- When
- August 2, 12:07 AM EST to 12:11 AM EST
- Where
- Miami County, Tipp City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -84.167
Several trees and large limbs were knocked down.
Thunderstorm Wind, Logan
- When
- August 2, 12:45 AM EST to 12:49 AM EST
- Where
- Logan County, Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -83.767
Flood, Montgomery
- When
- August 2, 2:15 AM EST to 4:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Clark
- When
- August 2, 2:47 AM EST to 4:00 AM EST
- Where
- Clark forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flash Flood, Hamilton
- When
- August 2, 5:40 AM EST to 6:40 AM EST
- Where
- Hamilton County, Newtown
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Numerous roads were flooded across the eastern part of the county.
Flash Flood, Clermont
- When
- August 2, 6:15 AM EST to 6:40 AM EST
- Where
- Clermont County, Milford
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Hall Run Creek came out of its banks. Several roads were flooded, stranding a couple of vehicles. A few homes sustained basement flooding near Milford.
Flood, Auglaize
- When
- August 2, 4:00 PM EST to 4:50 PM EST
- Where
- Auglaize forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Shelby
- When
- August 2, 4:30 PM EST to 4:50 PM EST
- Where
- Shelby forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Champaign
- When
- August 2, 4:30 PM EST to 5:15 PM EST
- Where
- Champaign forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Logan
- When
- August 2, 6:00 PM EST to 7:00 PM EST
- Where
- Logan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Mercer
- When
- August 2, 9:45 PM EST to 10:30 PM EST
- Where
- Mercer forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
Flood, Auglaize
- When
- August 2, 10:30 PM EST to 11:30 PM EST
- Where
- Auglaize forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A line of strong thunderstorms moved across the Miami Valley during the early morning, producing two to three inches of rain. The heavy rain caused flooding of roads in the Dayton and Springfield vicinities. Scattered thunderstorms redeveloped during the late afternoon and evening across west central Ohio. The storms were slow moving and dropped heavy rain, causing localized flooding of roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Mexico, August 2, 20031 death · 1 injured · 1 event
- Flash Flood and Flood in Ohio, August 2, 2003$500,000 · 50 kt wind · 6 events
- Flood in Florida, August 2 to 31, 2003$150,000 · 1 event
- Flash Flooding and Hail in Illinois, August 2 to 3, 20035 injured · 1.75 in hail · 14 events
- Hail and Damaging Winds in Kentucky, August 2, 2003$75,000 · 60 kt wind · 7 events
- Damaging Winds and Strong Wind in Mississippi, August 2, 2003$73,000 · 53 kt wind · 6 events
- Flash Flooding and Hail in Oklahoma, August 2, 2003$55,000 · 70 kt wind · 7 events
- Flash Flooding in New York, August 2, 2003$60,000 · 4 events
- Damaging Winds in Indiana, August 2, 2003$25,000 · 60 kt wind · 2 events
- Damaging Wind in Massachusetts, August 2, 2003$15,000 · 52 kt wind · 1 event
- Hail in Wisconsin, August 2, 20030.88 in hail · 5 events
- Flash Flooding and Hail in Wisconsin, August 2, 20030.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376876, 5376877, 5376880, 5376945, 5376878, 5376879, 5376940, 5376881, 5376941, 5376942, 5376943, 5376944.